Hi. I spent years on prozac for suicidal depression and ocd. The prozac worked well for me as far as the depression and ocd. About a year ago, a new shrink thought I might be bi-polar. I have always had incredible mood swings, episodes of incredible energy and a feeling of being able to take on the world and in the last two years had added insane spending to the list. So, based on the stuff I read, the bi-polar seemed like the correct diagnosis. The doctor added a med. I can't remember the name of and olanzapine to stop in it's tracks the crazy spending. The med.S did stop the "up" of my bi-bolar but after a few months, I realized I was still very "down". Not suicidal...But immobilized. I got moved to a new Dr. , (i am a kaiser patient) who wanted to try just lamotrigine with out any of the other drugs, including my prozac. So...Fast forward to today. The lamotricine controls my "highs" and I don't find myself totally immobilized...But....I think I am right on the edge of depression. I feel unmotivated by life. My ocd has re-emerged, although it is very mild and manageable.

Frankly, I miss my "highs". Not the crazy spending....But the creative side of me, (i am an artist....Or rather....I used to be an artist. I don't paint or draw or even decorate my home anymore)seems to have died. Is this just the way I have to live to have the extreme "highs" controled? And is the semi-apathy towards life just the way one has to live? I know I can't return to "the old me".....But as I sit and stare at my easel I am sooo sad for what I have lost. I am also "weepy" not sobbing crying....But tearing up over the littlest things. I do not feel suicidal but have this feeling like the song says, "is that all there is?"

any advice from people that have been going through this longer than me would be so apprciated. I don't know weather to expect more....Or just accept that this is it?

Thanks for letting me ramble. Clearly, I am confused, and searching.

Gayle
Did you find this post helpful?
|

replied March 4th, 2004
Experienced User
Gayle
I am sorry that I seem to be the only one answering the postings, but I can not ignore your request. I am sorry that you are in such a stagnant state. I really feel that sometimes you have to get to that place for a while before you can start working your way back up to something more like normal.

If you feel like you have been in " zombie" mode for too long, make sure you let your doctor know. They really don't want you to feel bad. Sometimes it takes a lot of fine tuning to get things just right. And then after many years, of being just right sometimes, your body decides to just go crazy. It is just like diabetes, it is not a constant, things change. And remember, the sqeakey wheal gets the grease. If you don't feel your concerns are being addressed, make a little noise. Making several phone calls can acheive big results!

Good luck

mia
|
Did you find this post helpful?

replied March 5th, 2004
New Source
Perhaps you need to find a new source of inspiration. Remember that your past euphoric swings probably just made you feel creative, but did you really accomplish that much? Be truthful with yourself.
|
Did you find this post helpful?

replied March 7th, 2004
Extremely eHealthy
I agree you need a new source but not just of inspiration, also of treatment.

Talk to your current dr about how you feel & if you get nowhere see another Dr.

Alternatively you could try some more natural treatments (which don't interfere with meds) like sam-e (a natural mood stabiliser) & 5htp (see tryptophan on a search engine - this stabilises the serotonin levels in your brain thus reducing stress & stabilizing moods as well) & i'm sure there are others.
|
Did you find this post helpful?

replied March 7th, 2004
Experienced User
Natural Remedies
Just so you know, natural remedies can interact with your meds. Anything you put in your body can interact with your meds including certain foods, wine, beer or alchohal, vitamins, minerals and any natural supplements. The fda does not regulate supplements. You always need to run these by your doctor or pharmacist to make sure they do not interact with your medication or disease. Like sulfites, these should not be taken by people with lupus. They can come in the form of anti-biotics, supplements, food preservatives and they are added to some wines.

Mia
|
Did you find this post helpful?
Quick Reply
Answers to Similar Questions
User Profile
Harpreet Singh
User Profile
Harpreet Singh
User Profile
Harpreet Singh
User Profile
Harpreet Singh
User Profile
Harpreet Singh
Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...